Saturday, February 17, 2007

Sick kids

Toddlerness has sprouted a fever. And is complaining that she has "owie" on her throat/chest.

Boyness has too, but he's added the astonishing tricks of coughing like his lungs have just declared blood-feud with oxygen, and barfing when his stomach becomes the unwitting casualty of the aforementioned feud.

So needless to say any thoughts of doing anything glorious and outdoorsy today have flown right on out the window.

I've given both of my miserable offspring some "Throat Coat" tea and packed them off to a nap, hopefully a nice long one. But I think I'll be headed for the store and some actual medication in case this evening goes as smoothly (not) as the last several.

Would it be too much to ask, seriously, that I got a decent amount of sleep tonight? Probably.

Onsite Logistics

As a bit of a mental health exercise (like, to see if I really SHOULD be this tired) I thought I'd go ahead and try to lay out the last week. I don't really expect anyone to read this whole damn thing. It's just that at the end of an onsite week, I often am left sitting in my house with a shitload of stuff to catch up on wondering WTF just happened. Just for the sake of not being overly dramatic I am taking the sleep loss from 8 hours instead of the 9 my body seems to prefer.

I'll start on Monday:
Wake up at 5:15am (sleep timer - 7hr 0min - loss 1hr)
Leave (Gig Harbor) at 5:45am
Trade cars with DH (Tukwila) 7:05am
Arrive at school (Montlake) 8:05am
8-9am check-in
9-12am Pharmacology and Treatments 1
12-1 lunch (packed on Sunday)
1-5pm Genetics and Embryology

Leave school at 5:15
DH has in the meantime gotten off work, picked up kids, transported them in the general direction of Federal Way
Arrive in Federal Way at the same time as DH - 7pm
MIL (our Federal Way host) decides she wants to go out to eat - 8pm
Get back to her house - 9:30pm
Bathe children. Brush teeth. Collapse into bed 11:15pm

Wake up 6:15am (sleep timer - 7hr - cumulative loss 2hr)
Shower, coffee, leave (Federal Way) 7:15am
Arrive at school (Montlake) 9:00am
Midwifery Care 2: Pregnancy and Prenatal Care 9-5am (1hr break)

Leave school 5:15pm
Arrive home (Fall City) 6:15pm
Start a load of laundry
Bolt down dinner (DH arrived home with kids at 5pm and made dinner)
Leave for kids' swimming 6:30pm
Get home 8:15pm
Switch the load of laundry
Shower, get stuff together for tomorrow, get kids to bed, complete an assignment
Switch laundry again
Sleep 11:00pm

Wake up 6:00am (sleep timer - 7hr - cumulative loss 3hr)
Morning from hell. Kids SUCK today.
Leave them at neighbor's 7:45am
Run back to house, try desperately to get all my shit together. Leave late - 8:10am
Arrive at school 8:55am - where the fuck was traffic?
9:00-10:30 Counseling for the Childbearing Year
10:45-12:15 Counseling half-class
12:30-2:00 prescheduled practicum meetings
2:00-4:00 filming for counseling assignment
4:00-7:00 Genetics and Embryology

Leave school 7:15pm
Arrive home 8:00pm
Pack up for the next 2 days. Get kids bathed and ready. Deal with unhappy toddlerness.
Leave home 9:30pm
Arrive in Federal Way 11:00pm
Settle kids in bed, shower, prep for tomorrow
Sleep 12:30am

Boyness wets bed, we deal with it then (DH and I) fight 3:30am, don't go back to sleep until nearly 5am.
Wake up 6:00am (sleep timer 3hr 30min - cumulative loss 7hr 30min)
Forget to grab lunch
Leave at (Federal Way) 7:00am
Arrive at school 8:55am
9am - 3:30pm Clinical Skills 1 (IM injections and venous blood draws)
3:45pm - 5:15 Intro to Practicum

Leave school 5:30pm
Arrive in Federal Way at 7:00pm
Start laundry
Eat, talk with MIL, bathe kids, read books, all that crap
Switch laundry
Go to bed 9:30pm
Toddlerness is unhappy with this - cries, wiggles, refuses to nurse, nurses too much, AAAARGGGHHH
1:30am - give up on toddlerness, get up, take snack downstairs, turn on kid TV
Bag up the laundry, read a book, put up with kid programming
4:30am - toddlerness is finally tired enough to give it up
5am - finally get to sleep

Wake up 6:30am (sleep timer 1hr 30 min - cumulative loss 14hr 0min)
Leave 7:00am
Arrive at school 8:00am - where the fuck was traffic?
Gynecology 9:00am - 5:00pm (1hr break)

Head home just after 5:00, having seen enough pictures of advanced STD symptoms and eaten enough genital-lookalike treats to last me for a bit...
Get home at 7:00. Beat DH home by a couple of minutes, just enough time to start a fire and put away my school stuff.
We still have the unpleasure of making dinner, bathing kids, etc. About ready to fall over at this point. When toddlerness starts her "so miserable" routine at 10:00 I give her motrin. She sleeps like a little rock. I am bringing motrin every time I sleep over anywhere now, it was obviously the problem on Thursday night and I do NOT want to do that ever.again.

I woke up at 8:00am this morning, which was 10hrs, regaining 2.

So we'll just say that over the course of this week, by Saturday (today) I'd lost 12hrs of sleep from the 8-hour-optimal schedule, or 17 from my typical schedule.

That explain why I need some hibernation time after an onsite week?
*sigh* I don't really want to go anywhere today but the morning is GORGEOUS. We'll probably go out anyway. Staying home isn't all "as advertised" and shit when you have kids, anyway - you trade off your rest for the fact that by the end of the day the kids will be restless and unweildy.